Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 9, NWS Chicago, IL

December 27, 20085 counties in Indiana; 5 counties in Illinois

NWS Chicago, IL issued this wind advisory at Dec 27, 2008, 5:07 AM EST for 5 counties in Indiana; 5 counties in Illinois. It took effect at Dec 27, 2008, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 5:07 AM EST (10:07 UTC)
In effect from
Dec 27, 2008, 10:00 AM EST
Expired
Dec 27, 2008, 7:24 PM EST
In force
9 hr
Issued by
NWS Chicago, IL

Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 271007
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
407 AM CST SAT DEC 27 2008

ILZ021>023-032-INZ001-002-271815-
/O.CAN.KLOT.FG.Y.0028.000000T0000Z-081227T1500Z/
/O.NEW.KLOT.WI.Y.0009.081227T1500Z-081228T0200Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-LAKE IN-PORTER-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
GARY...VALPARAISO
407 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

VISIBILITIES HAVE IMPROVED AND THE THREAT OF DENSE FOG HAS
DIMINISHED. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH THIS MORNING AND CONTINUE THIS STRONG INTO THIS
EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

ILZ013-014-019-020-271115-
/O.CAN.KLOT.FG.Y.0028.000000T0000Z-081227T1500Z/
DUPAGE-COOK-LA SALLE-KENDALL-
INCLUDING THE CITIES OF...CHICAGO...OTTAWA...OSWEGO
407 AM CST SAT DEC 27 2008

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE DENSE
FOG ADVISORY. 

VISIBILITIES HAVE GENERALLY IMPROVED AND THE THREAT FOR WIDESPREAD
DENSE FOG HAS DIMINISHED.

$$

ILZ033-039-INZ010-011-019-271815-
/O.EXP.KLOT.FG.Y.0028.000000T0000Z-081227T1000Z/
/O.NEW.KLOT.WI.Y.0009.081227T1500Z-081228T0200Z/
IROQUOIS-FORD-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WATSEKA...PAXTON...MOROCCO...
RENSSELAER...FOWLER
407 AM CST SAT DEC 27 2008 /507 AM EST SAT DEC 27 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /10 AM EST/ THIS MORNING
TO 8 PM CST /9 PM EST/ THIS EVENING...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /10 AM EST/ THIS
MORNING TO 8 PM CST /9 PM EST/ THIS EVENING. THE DENSE FOG
ADVISORY IS NO LONGER IN EFFECT. 

VISIBILITIES HAVE IMPROVED AND THE THREAT OF DENSE FOG HAS
DIMINISHED. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH THIS MORNING AND CONTINUE THIS STRONG INTO THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ILZ003>006-008-010>012-271500-
/O.CON.KLOT.FG.Y.0028.000000T0000Z-081227T1500Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
407 AM CST SAT DEC 27 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES THIS MORNING. VISIBILITIES SHOULD BEGIN TO IMPROVE THIS
MORNING. 

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

IZZI
3 follow-up statements
000 
WWUS73 KLOT 271108
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
508 AM CST SAT DEC 27 2008

ILZ003>006-008-010>012-271500-
/O.CON.KLOT.FG.Y.0028.000000T0000Z-081227T1500Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
508 AM CST SAT DEC 27 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES THIS MORNING. VISIBILITIES SHOULD BEGIN TO IMPROVE THIS
MORNING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

ILZ021>023-032-033-039-INZ001-002-010-011-019-271915-
/O.CON.KLOT.WI.Y.0009.081227T1500Z-081228T0200Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
508 AM CST SAT DEC 27 2008 /608 AM EST SAT DEC 27 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /10 AM EST/ THIS
MORNING TO 8 PM CST /9 PM EST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /10 AM EST/ THIS
MORNING TO 8 PM CST /9 PM EST/ THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH THIS MORNING AND CONTINUE THIS STRONG INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IZZI
000 
WWUS73 KLOT 271459
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 AM CST SAT DEC 27 2008

ILZ003>006-008-010>012-272200-
/O.EXT.KLOT.FG.Y.0028.000000T0000Z-081227T2200Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
859 AM CST SAT DEC 27 2008

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES THIS AFTERNOON. A SOUTHERLY FLOW OF UNSEASONABLY WARM AND
MOIST AIR WILL CONTINUE TO GENERATE DENSE FOG AS IT MOVES ACROSS
RESIDUAL SNOW PACK.

VISIBILITIES WILL BEGIN TO IMPROVE LATER TODAY AS A COLD FRONT
MOVES INTO THE AREA.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$

ILZ021>023-032-033-039-INZ001-002-010-011-019-272300-
/O.CON.KLOT.WI.Y.0009.081227T1500Z-081228T0200Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
859 AM CST SAT DEC 27 2008 /959 AM EST SAT DEC 27 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /9 PM EST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /9 PM EST/ THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
45 MPH THIS MORNING AND CONTINUE INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MERZLOCK
000 
WWUS73 KLOT 280024
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM CST SAT DEC 27 2008

...STRONG WINDS TO AFFECT THE AREA OVERNIGHT INTO SUNDAY...

.AN AREA OF LOW PRESSURE DEEPENING OVER THE WESTERN GREAT LAKES
REGION THIS EVENING WILL RESULT IN WINDS SHIFTING TO THE WEST
BEHIND A COLD FRONT THIS EVENING...AND INCREASING TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH LATER TONIGHT AND EARLY SUNDAY. WINDS WILL
GRADUALLY DIMINISH DURING THE DAY SUNDAY. 

ILZ021>023-032-033-039-INZ001-002-010-011-019-280830-
/O.CAN.KLOT.WI.Y.0009.000000T0000Z-081228T0200Z/
/O.NEW.KLOT.WI.Y.0010.081228T0300Z-081228T1500Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
624 PM CST SAT DEC 27 2008 /724 PM EST SAT DEC 27 2008/

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST /10 AM EST/ SUNDAY...
...WIND ADVISORY IS CANCELLED FOR SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /10 AM EST/ SUNDAY.

WINDS WILL SHIFT TO THE WEST THIS EVENING...INCREASING TO 20 TO 30
MPH WITH GUSTS TO 45 MPH AT TIMES OVERNIGHT. WINDS WILL GRADUALLY
DIMINISH ON SUNDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ILZ003>006-008-010>014-019-020-280830-
/O.NEW.KLOT.WI.Y.0010.081228T0300Z-081228T1500Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO
624 PM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

WINDS WILL SHIFT TO THE WEST THIS EVENING...INCREASING TO 20 TO 30
MPH WITH GUSTS TO 45 MPH AT TIMES OVERNIGHT. WINDS WILL GRADUALLY
DIMINISH ON SUNDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RATZER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Dec 27, 4:54 AM EST, 13 minutes earlier.

Area forecast discussion, Dec 27, 4:54 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
354 AM CST SAT DEC 27 2008

.DISCUSSION...
354 AM CST

TALK ABOUT CLASH OF THE AIR MASSES...A GLANCE OUT THE WINDOW MAKES
IT CLEAR THAT DEEP/DENSE SNOW PACK DOESNT GET ALONG WELL WITH 50
DEGREE DEWPOINTS AND 25 MPH WINDS. STEAMING PILES SNOW CONTINUE TO
PRODUCE BLOWING FOG...THOUGH WITH SNOW MELTING SO RAPIDLY AT THIS
POINT EXPECT THAT FOG WILL BECOME LESS OF A PROBLEM WITH TIME.
EXCEPTION TO THIS WILL PROBABLY BE OVER DEEPER SNOW PACK OVER
NORTHERN/WESTERN CHICAGO BURBS NORTHWESTWARD INTO NORTH CENTRAL
ILLINOIS WHERE DENSE FOG WILL LIKELY PERSIST LONGER. PLAN TO START
TRIMMING COUNTIES OFF THE DENSE FOG ADVISORY PRIOR TO 4 AM.

NEXT CONCERN IS WITH CONVECTION AND PRECIPITATION CHANCES. CURRENT
MCS WILL CONTINUE TO TRACK RAPIDLY NORTHEAST ACROSS THE CWA DURING
THE PRE-DAWN HOURS. ALTHOUGH THIS MCS IS MOVING RAPIDLY SHOULD
PRODUCE SOME LOCALLY HEAVY RAINFALL OVER MAINLY NC IL WHERE MORE
OF THE STRATIFORM HEAVY RAIN AREA WILL AFFECT. ALSO WILL SEE A
MARGINAL SEVERE HAIL THREAT AS WELL THIS MORNING AS LOW LEVEL JET
FEEDS DEEP SUB-TROPICAL MOISTURE NORTHWARD BENEATH RELATIVELY
STEEP MID LEVEL LAPSE RATES RESULTING IN MUCAPES OF 500-800 J/KG.

THIS MCS WILL EXIT THE CWA EARLY THIS MORNING WITH SOMEWHAT OF A
LULL IN PRECIPITATION POSSIBLE THIS MORNING. COMPARISON OF 00Z AND
05Z SOUNDINGS AT KSGF INDICATE THAT SOME FAIRLY IMPRESSIVE ASCENT
IS OCCURRING OVER THE WARM SECTOR...EATING AWAY AT CONVECTIVE
INHIBITION. GIVEN THIS...ITS QUITE POSSIBLE THAT THE WARM SECTOR
OF THIS MID-LATITUDE CYCLONE COULD BECOME INCREASINGLY
CONTAMINATED WITH CONVECTION TODAY. STRONGLY SUSPECT THAT MODELS
ARE TOO COOL WITH TEMPERATURES AND EVEN A BIT LOW WITH DEWPOINTS
OVER OUR CWA TODAY...SO IF MID-LEVEL LAPSE RATES ARENT CONVECTIVELY
OVERTURNED BEFORE STORMS CAN BECOME ROOTED IN THE BOUNDARY LAYER
THEN THERE WOULD BE A THREAT FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.

EXTENSIVE SQUALL LINE HAS ALREADY FORMED ALONG THE COLD FRONT OVER
THE PLAINS EARLY THIS MORNING. SHORT RANGE NUMERICAL GUIDANCE ALL
IN GOOD AGREEMENT ON DEEPENING THE UPPER TROUGH WITH A CIRCULATION
CLOSING OFF AT 500MB AS THE TROUGH BEGINS TO TAKE ON A SLIGHT
NEGATIVE TILT. SURFACE LOW DEVELOPING OVER SOUTHWEST OK WILL
DEEPEN AS IT LIFTS QUICKLY NORTHEASTWARD TODAY. AS IS TYPICALLY
THE CASE THIS TIME OF YEAR...SHEAR PROFILES ARE EXTREMELY
IMPRESSIVE...WITH WINDS IF 70KT 1KM AGL BY THIS AFTERNOON. MOST
ORGANIZED SEVERE THREAT WILL BE IN ASSOCIATION WITH THE STRONGLY
FORCED FRONTAL SQUALL LINE LIKELY SWEEP ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. HIGHEST SEVERE THREAT WILL BE OVER ABOUT
THE SE HALF OF THE CWA WITH BIGGEST THREAT BEING DAMAGING
WINDS...THOUGH GIVEN THE EXTREME LOW LEVEL SHEAR CANNOT RULE OUT
SOME LEWP-Y FEATURES DEVELOPING WITHIN THE LINE PRODUCING A BRIEF
SPIN-UP TORNADO OR TWO.

MUCH MORE CONDITIONAL AND QUESTIONABLE...A SEVERE THREAT COULD
ALSO DEVELOP WITH ANY MORE DISCRETE CELLULAR CONVECTION THAT
DEVELOPS IN THE WARM SECTOR. THIS THREAT WILL WILL HINGE ON
SUFFICIENT SFC BASED INSTABILITY DEVELOPING TO MAINTAIN UPDRAFTS
IN SUCH A STRONGLY SHEARED ENVIRONMENT. SHOULD UPDRAFTS BE ABLE TO
MAINTAIN THEMSELVES THEN THE THREAT OF SUPERCELLS WOULD EXIST WITH
MAINLY A THREAT OF LOCALLY DAMAGING WINDS OR POSSIBLY A TORNADO.

GIVEN MORE CONVECTIVE NATURE OF THE PRECIPITATION EXPECT THAT
RAINFALL TOTALS WILL BE MORE VARIABLE ACROSS THE CWA. STILL LOOKS
REASONABLE THAT WIDESPREAD RAINFALL TOTALS OF 1-2 INCHES WILL
OCCUR...WITH LOCALLY HEAVIER TOTALS IN EXCESS OF 3 INCHES
POSSIBLE. NO NEED TO REHASH ALL THE REASONING BEHIND FLASH FLOOD
WATCH SINCE IT IS UNCHANGED...NEEDLESS TO SAY FLOOD THREAT COULD
BE SIGNIFICANT.

NEXT FORECAST CONCERN FOR TODAY IS WIND/TEMPS. EVEN WITHOUT ANY
SUNSHINE TODAY...PURE ADVECTION SHOULD BE ENOUGH TO SEND TEMPS
INTO THE 60S ACROSS ABOUT THE SE 1/2 OF THE AREA. OVER THE HEAVIER
SNOW PACK TEMPS MAY ONLY BE ABLE TO MAKE IT INTO THE 50S. RECORD
SHOULD EASILY BE REACHED IN CHICAGO TODAY...AND POSSIBLE THAT WE
COULD BREAK IT QUITE FORMIDABLY IF PRECIPITATION IS TOO WIDESPREAD
TODAY. THE WARMER TEMPS WILL ALSO LIKELY RESULT IN DEEPER MIXING
THAN PROGGED BY SOUNDINGS...WHICH SHOULD ALLOW US TO TAP INTO THE
VERY STRONG WINDS ALOFT. IN ADDITION TO MIXING...SHOULD ALSO SEE
SOME IMPRESSIVE PRESSURE FALLS ASSOCIATED WITH THE DEEPENING AND
FAST MOVING LOW PRESSURE SYSTEM. WILL HOIST AN ADVISORY FOR THE
AREAS THAT ARE MOST LIKELY TO REACH CRITERIA...THOUGH IF AREAS
FARTHER NORTH/WEST WARM MORE THAN EXPECTED DAY SHIFT MAY NEED TO
EXPAND THE ADVISORY.

COLD FRONT SWEEPS RAPIDLY EAST ACROSS AND OUT OF THE AREA BY
MID/LATE EVENING. PRECIPITATION SHOULD QUICKLY END BEHIND THE
FRONT AND GIVEN THE TRACK OF THE SFC/MID LEVEL LOW WOULD GENERALLY
EXPECT ANY DEFORMATION PRECIPITATION TO REMAIN NORTHWEST OF THE
CWA. WILL HANG ONTO MENTION OF RAIN/SNOW SHOWERS...BUT CHANCES
WINTRY PRECIPITATION OF CONSEQUENCE LOOKS SLIM.

COLD AIR ADVECTION AND STRONG PRESSURE RISES IN THE WAKE OF THE
FRONT WILL LIKELY NECESSITATE HEADLINES FOR WINDS LATE TONIGHT
INTO SUNDAY. SINCE IT IS A LATE SECOND PERIOD EVENT WILL ALLOW DAY
SHIFT TO DEAL WITH THOSE HEADLINES.

NO OTHER CHANGES MADE TO GOING GRIDS...STILL LOOKS BREEZY AND MILD
MONDAY FOLLOWED BY A COOL DOWN MID WEEK. MODELS HAVE TRENDED
SOUTHWARD WITH THE TRACK OF THE TUESDAY CLIPPER...IF THIS TREND
CONTINUES THEN SNOW CHANCES MAY NEED TO BE BUMPED UP.

IZZI

&&

.AVIATION...

1136 PM CST

0600 UTC TAFS...IMPROVING VIS/CIGS WORKING INTO SOUTHERN PARTS OF
TERMINAL FORECAST AREA LATE THIS EVENING AS WARM FRONT CONTINUES
TO BLAST NORTHWARD FROM CENTRAL IL. HOW FAST CONDITIONS IMPROVE
FROM LIFR TO IFR/MVFR MAIN FOCUS THIS FORECAST CYCLE...AS WELL AS
POTENTIAL FOR CONVECTION OVERNIGHT INTO SATURDAY MORNING
ASSOCIATED WITH 60 KNOT LOW LEVEL JET AND ELEVATED INSTABILITY
PLUME.

05Z SFC ANALYSIS INDICATES WARM FRONT APPROX KUIN...KSPI...KLWV
THOUGH SOUTH WINDS GUSTING 25 KNOTS PUSHING TEMPS INTO 50S NORTH
OF SURFACE BOUNDARY ACROSS NRN IL. VLIFR CONDITIONS AS 45+ DEG
SURFACE DEW POINT ADVECT OVER SNOW COVER...THOUGH THESE CONDITIONS
ARE BEGINNING TO ERODE IN RELATIVELY LARGE POCKETS FROM THE SOUTH
PER AREA SFC OBS. EXPECT WARM FRONT TO CONTINUE TO PROGRESS NORTH
ACROSS TERMINALS OVERNIGHT...THOUGH MAY SLOW DUE TO DEEP SNOW
COVER THAT INITIALLY EXISTS ACROSS NORTHERN PORTIONS OF FORECAST
AREA. THIS CAUSES SOMEWHAT LOWER CONFIDENCE IN JUST HOW FAR
VIS/CIGS WILL IMPROVE ACROSS KRFD/KDPA/KORD...THOUGH STRENGTH OF
LOW LEVEL ADVECTION SUGGESTS SHOULD AT LEAST IMPROVE FROM VLIFR TO
IFR ALL LOCATIONS BY MORNING.

SECOND SHORT TERM CONCERN IS WITH POTENTIAL FOR CONVECTION/THUNDER
OVERNIGHT AND SATURDAY MORNING. AS NOTED ABOVE...00Z SOUNDING FROM
ILX INDICATES 55-60 KNOT SOUTHWEST LOW LEVEL JET ABOVE 950 HPA
WITH NAM/RUC DEPICTING PLUME OF 7 DEG/KM MID LEVEL LAPSE RATES
ACROSS FORECAST AREA THIS MORNING. MINOR AMPLITUDE MID LEVEL SHORT
WAVE LIFTING OUT OF EASTERN KS/MO PER GOES VAPOR AND REGIONAL
PROFILER NET...WITH RADAR MOSAIC ALREADY SHOWING CONVECTION
DEVELOPING ACROSS MUCH OF NORTHERN MO AND INTO EASTERN IA AND
NORTHWEST IL. 00Z NAM SOUNDINGS INDICATE STEEPEST LAPSE RATES INTO
NORTHWEST/NORTH CENTRAL IL WITH 600+ J/KG CAPE FOR A PARCEL AROUND
925 HPA. WITH THIS IN MIND HAVE INCLUDED VCTS THROUGH EARLY
MORNING HOURS. STRONGER SHORT WAVE LIFTS ACROSS AREA THIS
AFTERNOON WHICH COULD FORCE ADDITIONAL THUNDER...THOUGH LAPSE
RATES MUCH LESS FAVORABLE BY AFTERNOON HOURS AND LIKELY TO BE MORE
ISOLATED AND EMBEDDED IN HEAVY RAIN BANDS.

RATZER

&&

.MARINE...
235 AM CST

A LOW PRESSURE SYSTEM CURRENTLY OVER NORTHERN MINNESOTA WILL
CONTINUE TO LIFT NORTHEAST INTO ONTARIO AND PULL A COLD FRONT
SLOWLY EASTWARD ALONG WITH IT. ANOTHER AREA OF LOW PRESSURE
CURRENTLY OVER OKLAHOMA IS EXPECTED TO DEEPEN AND MOVE NORTHEAST
ALONG THIS FRONT TODAY INTO TONIGHT AND IN THE PROCESS BRING WINDS
UP TO GALE FORCE ACROSS THE LAKE.

THE FIRST SHOT AT GALES WILL COME AS THIS LOW TRACKS TOWARD THE
CENTRAL PORTION OF THE LAKE. AS IT STRENGTHENS DURING THIS
TIME SPAN...SOUTHERLY GALES ARE EXPECTED TO DEVELOP ACROSS THE
SOUTHERN HALF OF THE LAKE. WHILE THE LOW DEEPENS AND MOVES OFF TO
THE NORTHEAST...THE COLD FRONT WILL COME THROUGH THE LAKE LATE ON
SATURDAY NIGHT. AS THE COLD AIR STARTS TO RUSH IN BEHIND THE
LOW...AM EXPECTING ANOTHER SHOT AT GALES. THESE WILL LIKELY BE MORE
ON THE HIGHER END OF GALES AS IS TYPICALLY THE CASE IN THESE
SITUATIONS. THEREFORE...HAVE OPTED TO GO WITH A GALE WARNING FOR
THE SOUTHERN HALF OF THE LAKE STARTING THIS AFTERNOON AND FOR THE
REST OF THE LAKE STARTING AT MIDNIGHT TONIGHT AND RUNNING THROUGH
SUNDAY AFTERNOON.

AFTER A BRIEF LULL IN HIGHER WINDS...WILL HAVE MONITOR ANOTHER
QUICK MOVING LOW PRESSURE SYSTEM TRACKING ALONG THE CANADIAN
BORDER THAT WILL LIKELY BRING WINDS BACK UP INTO THE 20 TO 30
KNOT RANGE.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032 UNTIL 9 AM SATURDAY.

     FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL MIDNIGHT SUNDAY.

     WIND ADVISORY...ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039...9 AM
     SATURDAY TO 8 PM SATURDAY.

     DENSE FOG ADVISORY...ILZ033-ILZ039 UNTIL 4 AM SATURDAY.

IN...DENSE FOG ADVISORY...INZ001-INZ002 UNTIL 9 AM SATURDAY.

     FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL
     MIDNIGHT SUNDAY.

     WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...9 AM
     SATURDAY TO 8 PM SATURDAY.

     DENSE FOG ADVISORY...INZ010-INZ011-INZ019 UNTIL 4 AM SATURDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...2 PM SATURDAY TO 4 PM SUNDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...MIDNIGHT SUNDAY TO 4 PM SUNDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 2 PM SATURDAY.

&&
Hazardous weather outlook, Dec 26, 5:40 PM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 PM CST FRI DEC 26 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272245-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
440 PM CST FRI DEC 26 2008 /540 PM EST FRI DEC 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WIDESPREAD DENSE FOG WILL CONTINUE THROUGH TONIGHT. VISIBILITIES
OF A QUARTER OF A MILE OR LESS WILL BE COMMON WITH LOCALIZED
VISIBILITIES OF ONLY A FEW HUNDRED FEET.

RAIN ALONG WITH SOME EMBEDDED THUNDERSTORMS WILL DEVELOP LATE THIS
EVENING INTO THE OVERNIGHT. SOME LOCALIZED HEAVY RAINFALL IS
POSSIBLE LATE TONIGHT INTO SATURDAY MORNING.

LOCALIZED FLOODING WILL CONTINUE ON PORTIONS OF THE KANKAKEE
RIVER DUE TO ICE JAMS. LOCALIZED ICE JAM FLOODING COULD OCCUR ON
OTHER AREA RIVERS AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD DENSE FOG WILL CONTINUE SATURDAY MORNING ACROSS FAR
NORTHERN ILLINOIS.

HEAVY RAINFALL OF 1 TO 3 INCHES IS LIKELY SATURDAY MORNING INTO
SATURDAY EVENING. THE HEAVY RAIN COMBINED WITH SNOW MELT WILL
LIKELY RESULT IN WIDESPREAD AND POTENTIALLY SIGNIFICANT FLOODING.
IF RAINFALL OF THIS MAGNITUDE OCCURS...MODERATE TO MAJOR FLOODING
IS POSSIBLE FOR MANY AREA RIVER LOCATIONS. IN ADDITION TO THE RISK
OF SIGNIFICANT RIVER FLOODING...AREAL FLOODING WILL ALSO BE A
CONCERN WITH MANY ROADS POSSIBLY BECOMING FLOODED ON SATURDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY SATURDAY. THERE IS A
THREAT OF ISOLATED DAMAGING WIND GUSTS ON SATURDAY.

LOCALIZED FLOODING WILL CONTINUE ON PORTIONS OF THE KANKAKEE
RIVER DUE TO ICE JAMS. ADDITIONAL LOCALIZED ICE JAM FLOODING
COULD OCCUR ON OTHER AREA RIVERS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE ENCOURAGED
TONIGHT INTO SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-272245-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
440 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

SOUTH WINDS GUSTING TO 25 KNOTS WILL CONTINUE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WEST GALES ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. WINDS
WILL DIMINISH TO 30 KNOTS SUNDAY...BUT HAZARDOUS WAVES FOR SMALL
CRAFT WILL PERSIST THROUGH SUNDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272245-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
440 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WEST GALES TO 45 KNOTS ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:05 PM ESTRiver Flood WarningLOTJasper4 days
Dec 26, 11:38 PM ESTRiver Flood WarningLOTLake66 hr
Dec 27, 4:57 AM ESTFlash Flood WarningLOTLake, Porter6 hr
Dec 27, 10:10 AM ESTFlash Flood WarningLOTJasper, Lake, Newton, Porter11 hr
Dec 27, 11:45 AM ESTRiver Flood WarningLOTNewton5 days
Dec 27, 11:45 AM ESTRiver Flood WarningLOTPorter10 days
Dec 27, 11:45 AM ESTRiver Flood WarningLOTJasper, Porter8 days
Dec 27, 2:51 PM ESTFlash Flood WarningLOTBenton, Jasper, Newton6 hr
Dec 27, 3:08 PM ESTSevere Thunderstorm WarningLOTBenton, Jasper, Newton67 min
Dec 26, 7:05 PM ESTRiver Flood WarningLOTGrundy5 days
Dec 26, 7:05 PM ESTRiver Flood WarningLOTBureau, LaSalle8 days
Dec 26, 7:05 PM ESTRiver Flood WarningLOTLivingston64 hr
Dec 26, 7:05 PM ESTRiver Flood WarningLOTLaSalle4 days
Dec 26, 7:05 PM ESTRiver Flood WarningLOTIroquois7 days
Dec 26, 7:05 PM ESTRiver Flood WarningLOTWinnebago9 days
Dec 26, 11:38 PM ESTRiver Flood WarningLOTCook57 hr
Dec 26, 11:48 PM ESTRiver Flood AdvisoryLOTCook10 hr
Dec 27, 3:59 AM ESTSevere Thunderstorm WarningLOTFord, Grundy, Kankakee, Livingston, Will46 min
Dec 27, 5:36 AM ESTGale WarningLOT35 hr
Dec 27, 10:01 AM ESTRiver Flood WarningLOTCook34 hr
Dec 27, 11:45 AM ESTRiver Flood WarningLOTLake8 days
Dec 27, 11:45 AM ESTRiver Flood WarningLOTLake8 days
Dec 27, 11:45 AM ESTRiver Flood WarningLOTCook6 days
Dec 27, 11:45 AM ESTRiver Flood WarningLOTIroquois, Kankakee48 hr
Dec 27, 11:45 AM ESTRiver Flood WarningLOTKane, McHenry24 hr
Dec 27, 12:14 PM ESTRiver Flood WarningLOTBoone22 hr
Dec 27, 12:14 PM ESTRiver Flood WarningLOTWinnebago35 hr
Dec 27, 12:14 PM ESTRiver Flood WarningLOTOgle70 hr
Dec 27, 1:16 PM ESTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Livingston59 min
Dec 27, 1:37 PM ESTFlash Flood WarningLOTBoone, DeKalb, LaSalle, Lee, Ogle, Winnebago8 hr
Dec 27, 2:00 PM ESTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston75 min
Dec 27, 2:25 PM ESTSevere Thunderstorm WarningLOTCook, Ford, Grundy, Iroquois, Kankakee, Kendall and 3 more80 min
Dec 27, 2:28 PM ESTSpecial Marine WarningLOT2 hr
Dec 27, 4:17 PM ESTRiver Flood WarningLOTDeKalb18 hr

Nearby

Wind Advisories in Indiana, 2008Wind Advisories in Illinois, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.